MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a male patient was undergoing a procedure to treat an abdominal aortic aneurysm utilizing a flexor high-flex ansel guiding sheath.This complaint device had been inserted over a guide wire in the left femoral artery for treatment via the superior mesenteric artery.The vessel was described as tortuous and calcified.Upon removal of the dilator the check-flo valve separated from the shaft at the hub-to-shaft junction.Some coil unraveling was also noted.Only the guide wire was in place inside the sheath at this point; no other devices had yet been utilized.No resistance had been felt upon insertion.The complaint device was removed without using the sheath hub for leverage and changed out.The procedure was successfully completed with minimal blood loss.No medical intervention was required.The patient did not experience any adverse effects as a result of this occurrence.No portion of the complaint device remained in the patient's anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable., or unchanged.Additional information: investigation - evaluation.A review of the complaint history, dimensional verification, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned damaged.Visual examination confirmed that the device separated at the sheath tubing just distal to the flare.The connector cap distal end inner diameter and sheath outer diameter were measured to be within specification.Based on this, examination of the device cannot be confirmed to have been manufactured out of specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the device master record were conducted, and no gaps in production or processing were discovered.Based on the information provided and the examination of the returned product, investigation has concluded a definitive cause for this event cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Corrected information: g5 this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8405227
Report Number1820334-2019-00569
Device Sequence Number16206493
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)201010(10)8279684
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number8279684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/09/2019
03/19/2020
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/09/2019
03/19/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED